Authors

U. Tanriver;S. R. Choudhury

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

J. Math. Phys.

Keywords

GINZBURG-LANDAU EQUATION; EVOLUTION-EQUATIONS; MARGINAL STABILITY; FRONT; PROPAGATION; UNSTABLE STATES; SELECTION; EXPANSIONS; PATTERNS; PULSES; WAVES; Physics, Mathematical

Abstract

Exact closed-form coherent structures (pulses/fronts/domain walls) having the form of complicated traveling waves are constructed for two families of reaction-diffusion equations by the use of invariant Painleveacute analysis. These analytical solutions, which are derived directly from the underlying PDE's, are investigated in the light of restrictions imposed by the ODE that any traveling wave reduction of the corresponding PDE must satisfy. In particular, it is shown that the coherent structures (a) asymptotically satisfy the ODE governing traveling wave reductions, and (b) are accessible to the PDE from compact support initial conditions. The solutions are compared with each other, and with previously known solutions of the equations. (C) 1999 American Institute of Physics. [S0022-2488(99)01907-6].

Journal Title

Journal of Mathematical Physics

Volume

40

Issue/Number

7

Publication Date

1-1-1999

Document Type

Article

Language

English

First Page

3643

Last Page

3653

WOS Identifier

WOS:000081019000032

ISSN

0022-2488

Share

COinS